MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL LENS INT SYS WIFI VER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. SERVICE REPL LENS INT SYS WIFI VER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204354S
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the set up before the surgery the light source was not turning on.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed and found residue on the light engine glass rod assembly.Fiber build up on the light engine fan was observed.The case top is scratched.A functional evaluation revealed that the light cable is detected but the lamp does not light.The light engine board has power and the light guide sensors are working.The complaint was confirmed.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event potentially include a mismatched or damp light cable.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
SERVICE REPL LENS INT SYS WIFI VER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11618447
Report Number1643264-2021-01273
Device Sequence Number3898929
Product Code GCJ
UDI-Device Identifier00885556632000
UDI-Public00885556632000
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204354S
Device Catalogue Number72204354S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1